Alert archive / Alabama / Special Marine Warnings in 2012
Special Marine Warning 18, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Mar 3, 2012, 7:22 AM CST. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2012, 7:22 AM CST (13:22 UTC)
- Expired
- Mar 3, 2012, 8:00 AM CST
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
The radar
The Eglin Afb radar (KEVX), 33 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
144
WHUS54 KMOB 031322
SMWMOB
GMZ655-031400-
/O.NEW.KMOB.MA.W.0018.120303T1322Z-120303T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOBILE AL
722 AM CST SAT MAR 3 2012
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM DESTIN FL TO PENSACOLA FL OUT 20 NM
INCLUDING CHOCTAWHATCHEE BAY
* UNTIL 800 AM CST
* AT 718 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER 10 NM
NORTHEAST OF DESTIN...OR ABOUT 6 NM WEST OF EAST CHOCTAWHATCHEE
BAY...MOVING NORTHEAST AT 50 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 3041 8611 3037 8611 3038 8618 3043 8625
3042 8626 3040 8622 3039 8630 3042 8632
3038 8633 3039 8639 3047 8638 3049 8626
3048 8623 3051 8620 3046 8619 3047 8615
3046 8613 3043 8615
TIME...MOT...LOC 1323Z 246DEG 52KT 3049 8623
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Mar 3, 5:10 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 3, 5:10 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
510 AM CST SAT MAR 3 2012
...TORNADO WATCH NUMBER 66 EXPIRED AT 5 AM CST...
.SHORT TERM (TODAY AND TONIGHT)...A COLD FRONT WITH AN ASSOCIATED
BAND OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUES TO SLOWLY MOVE
SOUTHEAST ACROSS NORTHERN PORTIONS OF THE AREA THIS MORNING. THIS
FRONT WILL GRADUALLY MOVE OFFSHORE LATER THIS MORNING THROUGH EARLY
AFTERNOON. A SLIGHT RISK A SEVERE THUNDERSTORMS CONTINUES FOR AREAS
ALONG AND EAST OF INTERSTATE 65 THROUGH LATE MORNING. THE MAIN
THREATS REMAIN DAMAGING WIND GUSTS ALONG WITH AN ISOLATED TORNADO.
SKIES WILL REMAIN CLOUDY WITH LIGHT TO OCCASIONALLY MODERATE RAIN
CONTINUING BEHIND THE FRONT AS THE UPSTREAM TROUGH WILL NOT CLEAR THE
AREA UNTIL LATE TONIGHT. A COOLER AND DRIER AIRMASS WILL FILTER INTO
THE REGION IN THE WAKE OF THE FRONT TODAY. HIGHS WILL BE DEPENDENT
ON FRONTAL PASSAGE WITH HIGHS IN THE LOWER 70S ACROSS SOUTHEASTERN
ZONES TO MID 50S ACROSS NORTHWEST ZONES. SKIES WILL CLEAR FROM
NORTHWEST TO SOUTHEAST AFTER MIDNIGHT WITH LOWS IN THE MID 30S
INLAND TO MID 40S ALONG THE COAST. 13/JC
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...RATHER QUIET WEATHER PATTERN
SHAPING UP FROM SUNDAY THROUGH WEDNESDAY...WITH PRIMARILY A
TEMPERATURE FCST EXPECTED AS SFC HIGH PRESSURE MOVES EAST ACROSS THE
SOUTHEASTERN STATES. MIN TEMPS SLIGHTLY BELOW NORMAL EACH NIGHT...IN
THE MID/UPPER 30S INTERIOR AND LOWER 40S COASTAL EARLY IN THE
WEEK...MODERATING TO UPPER 40S INLAND AND LOWER 50S COASTAL BY
WEEKS END. DAYTIME HIGHS EACH DAY IN THE UPPER 60S OVER MOST OF THE
INTERIOR AND LOWER 70S NEAR THE COAST. NO PCPN EXPECTED AT THIS TIME
THROUGH WEDNESDAY...WITH GENERALLY CLEAR TO PARTLY CLOUDY SKIES
EXPECTED. A RETURN TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED BY
THURSDAY AND FRIDAY AS ANOTHER STORM SYSTEM BEGINS TO DEVELOP WELL TO
OUR WEST. POTENTIAL FOR SOME ADVECTION FOG MAY AGAIN BECOME AN ISSUE
LATE NEXT WEEK AS FLOW BECOMES MORE SOUTHEASTERLY BRINGING A MOIST
AIRFLOW ACROSS THE COOLER OFFSHORE GULF WATERS. 12/DS
&&
.AVIATION (03/12Z TAF ISSUANCE)...IFR TO MVFR CIGS WILL CONTINUE
THROUGH THE DAY WITH A BRIEF PERIOD OF TSRA POSSIBLE THIS MORNING
FOLLOWED BY PERIODS OF -RA OR RA AT TIMES THROUGH THE AFTERNOON. CIGS
WILL IMPROVE AFTER MIDNIGHT TONIGHT. 13/JC
&&
.MARINE...MODERATE SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT
WILL CONTINUE THIS MORNING. THE COLD FRONT WILL MOVE SOUTH OF THE
MARINE AREA BY LATE THIS AFTERNOON WITH A STRONG NORTHERLY FLOW
DEVELOPING IN ITS WAKE THROUGH SUNDAY MORNING. WINDS AND SEAS WILL
DECREASE EARLY IN THE WEEK AS HIGH PRESSURE BUILDS OVER THE AREA.
THE HIGH WILL MOVE EAST OF THE AREA BY MID WEEK WITH AN EAST TO
SOUTHEAST FLOW DEVELOPING. 13/JC
&&
.FIRE WEATHER...A COLD FRONT WILL BE MOVING EAST ACROSS THE FCST AREA
TODAY...WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
GRADUALLY ENDING FROM WEST TO EAST THROUGH THIS EVENING. A FEW OF
OF THE STORMS MAY BECOME SEVERE EAST OF I-65 AND OVER THE WESTERN
FLORIDA PANHANDLE THIS MORNING. DRIER AIRMASS WILL BE MOVING INTO THE
REGION IN THE WAKE OF THE FRONT...WITH MINIMUM RELATIVE HUMIDITIES
DROPPING INTO THE LOW/MID 20S ACROSS THE AREA ON SUNDAY. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 66 38 66 44 / 70 30 05 05
PENSACOLA 72 44 67 47 / 90 50 10 05
DESTIN 73 46 62 49 / 90 70 10 05
EVERGREEN 64 38 66 38 / 70 20 10 05
WAYNESBORO 59 34 65 38 / 50 10 00 05
CAMDEN 59 37 64 38 / 60 10 05 05
CRESTVIEW 72 41 69 38 / 90 60 10 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON SATURDAY TO NOON SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Mar 3, 5:00 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CST SAT MAR 3 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-041200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH LATE THIS MORNING IN ADVANCE OF A COLD FRONT. THE PRIMARY THREAT IS DAMAGING WINDS. THE SEVERE WEATHER THREAT WILL END BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE REQUESTED THIS MORNING. GMZ630-650-655-670-675-041200- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 500 AM CST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL DEVELOP TODAY AND CONTINUE THROUGH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY IS IN EFFECT NOON SATURDAY THROUGH NOON SUNDAY FOR STRONG OFFSHORE WINDS BEHIND THE FRONT.
In the hours before
Special weather statement, Mar 3, 3:17 AM CST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 317 AM CST SAT MAR 3 2012 ALZ051>055-031000- CHOCTAW AL-MONROE AL-WASHINGTON AL-WILCOX AL-CLARKE AL- 317 AM CST SAT MAR 3 2012 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CHOCTAW...NORTHWESTERN MONROE...NORTHERN WASHINGTON...SOUTHWESTERN WILCOX AND CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 400 AM CST... AT 308 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR CLARKSVILLE...TO 4 MILES WEST OF JACKSON...TO 4 MILES SOUTH OF CHATOM...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... ROCKVILLE... HOBSON... YELLOW BLUFF... PINE HILL... WHATLEY... WALKER SPRINGS... THOMASVILLE... JACKSON... GROVE HILL... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THE STORMS HAVE PASSED. DOPPLER RADAR ALSO INDICATES WEAK ROTATION WITHIN THESE STORMS. REMEMBER...THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST SATURDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:47 PM CST | Tornado Warning | MOB | Choctaw | 26 min |
| Mar 3, 12:01 AM CST | Areal Flood Advisory | MOB | Choctaw, Clarke, Washington | 4 hr |
| Mar 3, 6:26 AM CST | Special Marine Warning | MOB | 64 min | |
| Mar 3, 12:46 PM CST | Gale Warning | MOB | 20 hr | |
| Mar 3, 12:46 PM CST | Small Craft Advisory | MOB | 20 hr | |
| Mar 3, 2:21 PM CST | Fire Weather Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 17 hr |
| Mar 3, 9:15 AM CST | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
Nearby
Special Marine Warnings in Alabama, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.